Scheduled Maintenance on April 29th, 2016:
IEEE Xplore will be unavailable for approximately 1 hour starting at 11:30 AM EDT. We apologize for the inconvenience.
By Topic

Approximation of explicit model predictive control using regular piecewise affine functions: an input-tostate stability approach

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $33
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
B. A. G. Genuit ; The Hybrid and Networked Systems Group, Department of Mechanical Engineering, Eindhoven University of Technology, Eindhoven, The Netherlands ; L. Lu ; W. P. M. H. Heemels

Piecewise affine (PWA) feedback control laws defined on general polytopic partitions, as for instance obtained by explicit model predictive control, will often be prohibitively complex for fast systems. In this work the authors study the problem of approximating these high-complexity controllers by low-complexity PWA control laws defined on more regular partitions, facilitating faster on-line evaluation. The approach is based on the concept of input-to-state stability (ISS). In particular, the existence of an ISS Lyapunov function (LF) is exploited to obtain a priori conditions that guarantee asymptotic stability and constraint satisfaction of the approximate low-complexity controller. These conditions can be expressed as local semidefinite programs or linear programs, in case of 2-norm or 1, ∞-norm-based ISS, respectively, and apply to PWA plants. In addition, as ISS is a prerequisite for our approximation method, the authors provide two tractable computational methods for deriving the necessary ISS inequalities from nominal stability. A numerical example is provided that illustrates the main results.

Published in:

IET Control Theory & Applications  (Volume:6 ,  Issue: 8 )